MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP
Model Number 164275X
Medical Device Problem Codes Leak/Splash (1354); Noise, Audible (3273)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the delphin cone leaked and made a loud noise.No patient involvement.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 25, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Corrected date initial information received by the manufacturer to september 1, 2020.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 4210, 4307).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 4210 - leakage/seal.Conclusions code: 4307 - cause traced to component failure.The affected sample was visually inspected and confirmed the presence of fluid in the back housing of the pump.No other visual anomalies were found.It was setup in a circuit with saline to check for active leakage and noise.No external leakage was observed.There was a noise from the pump, however, the noise did not resemble a pump squeal or mechanical noise.The noise appeared to come from the magnet rotor spinning in fluid.At the end of test, the back housing of the pump was visually inspected, showing that additional fluid was in the back housing.The sample was then attached to a circuit, and filled with water and connected to a vacuum source, vacuum was applied to the returned device, after few seconds air bubbles from the back housing was seen between the seal rotor and stator.That confirmed the thin crack between the seal rotor and stator.A retention sample from the same product code/lot number combination was obtained.The sample was attached to a circuit, and filled with water and connected to a vacuum source, vacuum was applied to the returned device.No leakage was observed.All centrifugal pumps are visually inspected in process and 100% leak tested at the final leak tester prior to packaging.It is likely that the seal failure could be caused by damage to seal rotors or issues with the compression.A damage sealing surface could allow channels to form and allowing fluid to penetrate to the back housing.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SINGLE STERILE XCOATED DELPHIN
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10588333
Report Number1124841-2020-00226
Device Sequence Number19489830
Product Code KFM
UDI-Device Identifier00699753450325
UDI-Public(01)00699753450325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number164275X
Device Catalogue NumberN/A
Device Lot NumberYE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer10/06/2020
10/28/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/28/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1